Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

Had sex and pregnancy was confirmed. Advised to take mefegest. Having thick blood clot with cramps. Is the pregnancy terminated?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11718 Questions
Dear Doc.
i had sex on 14th July , my 1st day of my last periods was 8th July. i took a pregnancy test at home on 25th Aug and it came positive .on suggesstion of a MBBS doc , he prescribed me mefegest . i took the 1st dose on 26th Aug at 4AM. however on 25th Aug evening before i took any medicine i had a thick blood clot at night and another thick blood clot in morning of 26th Aug.. to be on safe side i took mefegest. n immediately after 1 hour i started to bleed normally as i bleed in regular periods.with normal cramps. today after 24hrs of the 1st dose i have taken the 2nd dose of the medicine and im still bleeding normally. no heavy bleeding at all.

i want to know if this is normal and my pregnancy is getting terminated or no. Also this bleeding is happening as a normal thing or affect of the medicine.
Posted Tue, 17 Sep 2013 in Abortion and Stillbirth
Answered by Dr. Rakhi Tayal 14 minutes later
Brief Answer:
The bleeding is due to the medicine you took.

Detailed Answer:
Thanks for posting your query.
The bleeding that you are having is due to the effect of medicine that you have taken for the termination of pregnancy.
Since your pregnancy is less than 7 weeks duration, you do not need to take the double dose of the medicine. It is taken only as a single dose and then after 12 hours, 2 tablets of misoprostol/ Cytolog are recommended.
Pregnancy usually terminates within 24 hours after taking the tablet.
This drug is to be taken under Medical Supervision as it can cause serious effects as nausea,vomiting,fever , pain and sometimes incomplete abortion can also occur causing the remnants to remain.

Also after taking these drugs a thorough evaluation and USG scan is recommended to check for complete evacuation of products.

You may also experience heavy bleeding after the drug and if uncontrolled it can lead to dizziness and fatigue. Please do consult a gynecologist in case of a heavy or persistent bleeding.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Follow-up: Had sex and pregnancy was confirmed. Advised to take mefegest. Having thick blood clot with cramps. Is the pregnancy terminated? 29 hours later

Thanks for your reply... helped me a lot mentally.
How ever i would like to update you further on my progress...

The dose i followed was on 26th i took 400mg Misepristone at 4am . Next day after 24hrs i took 2 tablets of 200mg each of misoprostol and the 3rd day after 24 hrs i tool another 2 tablets of misoprostol. ( orally)

Now according to the prescription i should be bleeding heavily , which i am not.

Ma'am on the 2nd day my bleeding was still very less as it was on the 1st day. and I took the last does also and since morning im not bleeding .. hardly some blood spots are there.
Also in this whole course i have not even bleed even enough as my regular periods.

1st and 2nd day i had nausea and cramps. but on the 3rd day i dont have any.

Although regulary also i dont bleed much .. but i am a little concerned as it is said i should bleed heavily .

if i take a pregnancy test at home in a day or two , will it be of any help?

a major query is : before i took these medicines, i had 2 thick blood clots.
is the medicine working in its regular way or no.

i am not comfortable visting a gyno i am very stressed out , is there any other way out.
or if any way i can contact you directly.


Answered by Dr. Rakhi Tayal 13 hours later
Brief Answer:
Urine test will not help you now.

Detailed Answer:
Thanks for writing again.
The lesser amount of bleeding does not indicate that the baby has not been aborted. The amount of bleeding varies from person to person.
You should wait at least two weeks to test your urine for pregnancy again. It is best to get an ultrasound scan done after a week to find out if the abortion is complete or not.
The two thick clots before taking the medicine could be due to a threatened abortion.
Hope my answer is helpful.
If you do not have any clarifications, you can close the discussion and rate the answer. Wish you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor